Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 586, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2001, 6:55 PM CDT for Lowndes County, Mississippi. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 20, 2001, 6:55 PM CDT (23:55 UTC)
- Expired
- Jul 20, 2001, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lowndes County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:00 PM CDT | Thunderstorm Wind | Columbus, MS | Numerous trees and powerlines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 202356 SVRJAN MSC087-210045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 655 PM CDT FRI JUL 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 745 PM CDT * AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR COLUMBUS AFB...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR COLUMBUS AT 710 PM CDT BE NEAR NEW HOPE AT 735 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS FROM 60 TO 70 MPH ARE LIKELYz WITH THIS STORM. LAT...LON 3368 8830 3367 8849 3341 8852 3342 8829
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:15 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 20, 2:15 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT FRI JUL 20 2001 TREND FOR GRADUAL WEAKENING OF MID&UPPER LEVEL SUMMER RIDGE CENTER IN AR CONTINUES TONIGHT WITH SLOW WWD RETREAT OF THE SYSTEM OVER THE WEEKEND. STILL SEEING MINIMAL CONVECTION UNDER WARM DOME ALTHOUGH WIDELY SCATTERED SHRA/TSRA FIRING UP ALONG A GRENADA-KMEI LINE. LATEST SATELLITE AND LOW LEVEL THETA-E ANALYSIS INDICATING THAT THE ERN PORTIONS OF CWFA WILL HAVE BEST OVERNIGHT THREAT FOR SHRA/TSRA AS NEXT MCS IN WRN TN HEADS SEWD INTO WRN AL. WILL KEEP POPS IN THOSE AREAS THROUGH SATURDAY NIGHT. FARTHER WEST AND SOUTH...EXPECT ANY LINGERING SEA BREEZE GENERATED ACTIVITY IN S MS TO DIE OFF A FEW HOURS AFTER SUNDOWN THIS EVENING. PRECIPITABLE WATER VALUES ON THE UPSWING TONIGHT AND SATURDAY PEAKING NEAR 2-2.2" SATURDAY AFTERNOON. EXPECT NUMEROUS MESOSCALE BOUNDARIES INTERACTING OVER CENTRAL AND ERN MS SATURDAY INTO SATURDAY NIGHT AS A HIGH ALTITUDE TROF/DIVERGENCE ZONE MIGRATES SWWD AROUND THE RETREATING RIDGE. K INDEXES PUSH TO NEAR 35 AND CAPES PROGGED TO REACH 3000-4000J/KG IN COOLING N FLOW ALOFT DURING PEAK SURFACE HEATING SATURDAY AFTERNOON. EXPECT RAIN AMOUNTS OF .5-1.0" WILL COVER MOST TOTALS BY LATE SATURDAY NIGHT. THEN AN EVENTUAL WESTWARD PROPAGATION OF THE CONVECTION SHOULD PUSH MOST OF IT ALONG AND W OF THE MS RIVER FOR SUNDAY WHEN: PRECIPITABLE WATER AMOUNTS DECREASE FROM EAST TO WEST TO AROUND 1.5-1.7" RANGE...THE AXES OF INSTABILITY/MOISTURE MOVE W AND MID LEVEL LAPSE RATES DROP TO 4C OR LOWER. PREFER A BLEND OF MOS TEMPERATURE GUIDANCE WHILE LEANING TOWARD MAV POPS FOR THE SHORT TERM. .EXTENDED FORECAST... ENSEMBLE SUITES CONTINUE TO ADVERTISE THAT UPPER ANTICYCLONE CENTER RETROGRADES TOWARD THE FOUR CORNERS REGION OF CONUS EARLY NEXT WEEK LEAVING A FLAT MEAN TROF OVER THE ERN U.S. THERE IS ALSO MUCH SUPPORT FOR THE BERMUDA RIDGE TO FINALLY PUSH INTO SERN STATES FROM THE EAST WHICH KEEPS A WEAK N-S SHEAR AXIS IN THE MS VALLEY REGION BETWEEN THE RIDGE AXES. THE END RESULT WILL BRING A DECENT RETURN LOW LEVEL FLOW ON TUESDAY/WEDNESDAY. THEREFORE...LOOK FOR TYPICAL SUMMER-TIME CHANCES OR BETTER OF AFTERNOON SHRA/TSRA DURING THE LATTER HALF OF NEXT WEEK AND NEAR CLIMATOLOGY TEMPERATURES. PRELIM NUMBERS:(1ST PERIOD POPS SUBJECT TO CHANGE) JAN 075/095 073/094 071 25321 MEI 074/093 072/092 070 4521- .JAN... MS...NONE. LA...NONE. AR...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.